My mom has been taking 2.5 mg of Aricept for 2 years, but while she was off it she seemed more aware. Is this normal? - AgingCare.com

My mom has been taking 2.5 mg of Aricept for 2 years, but while she was off it she seemed more aware. Is this normal?

Follow
Share

She had to go off it because she had to take an antibiotic for 10 days for a bladder infection. While she was off Aricept, she spoke more, seemed more aware, etc. Its been about 2.5 weeks since stopping and she seems depressed to me.

This question has been closed for answers. Ask a New Question.
5

Answers

Show:
Thanks for all of your comments! I found out that it was from the antibiotic! I was reading that it interferes with plaque which has copper and zinc. Why don't they use antibiotics to help with dementia then?! Give it a few days a WK as protocol? I would ask your Dr. I swear...she was talking more clearly, more aware than usual, happier, understanding more!! I'd love to know why it's not given at least on a low dose!!
Helpful Answer (1)
Report

I have never been told to hold the Aricept while my aunt takes an antibiotic. Is this a common practice?
Helpful Answer (1)
Report

I've not heard of Aricept having any antidepressant effects, so I suspect that grammyteacher is right.
Helpful Answer (1)
Report

When my mom has gotten a UTI and then takes an antibiotic, she becomes more alert and aware. The UTI makes them less alert and aware. This may be what is happening.
Helpful Answer (2)
Report

Discuss this with the doctor who prescribed the aricept.

In what ways does she seem depressed? Maybe that is related to not taking aricept, or maybe it is related to having a bladder infection, or maybe it is coincidence.

I think I would to keep her off aricept for a few more weeks and see if the increased alertness continues. But definitely talk to her doctor!
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions